Alert archive / Colorado / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 170, NWS Denver/Boulder, CO

July 4, 2014Weld County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 4, 2014, 2:15 PM MDT for Weld County, Colorado. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 4, 2014, 2:15 PM MDT (20:15 UTC)
Expired
Jul 4, 2014, 2:45 PM MDT
In force
30 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Weld County, CO

The radar

The Cheyenne radar (KCYS), 67 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 8.3 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2014-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2014-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-445 J/kg
Mixed-layer LCL
2844 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

954 
WUUS55 KBOU 042015
SVRBOU
COC123-042045-
/O.NEW.KBOU.SV.W.0170.140704T2015Z-140704T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
215 PM MDT FRI JUL 4 2014

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN WELD COUNTY IN NORTHEAST COLORADO...

* UNTIL 245 PM MDT

* AT 215 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST
  OF GROVER...OR 33 MILES SOUTHWEST OF KIMBALL...MOVING EAST AT 10
  MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  GROVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 4082 10384 4085 10425 4087 10427 4099 10428
      4100 10428 4100 10375
TIME...MOT...LOC 2015Z 269DEG 8KT 4092 10416 

HAIL...1.00IN
WIND...<50MPH

$$

BAKER
1 follow-up statement
641 
WWUS55 KBOU 042042
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
242 PM MDT FRI JUL 4 2014

COC123-042052-
/O.EXP.KBOU.SV.W.0170.000000T0000Z-140704T2045Z/
WELD CO-
242 PM MDT FRI JUL 4 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WELD COUNTY WILL
EXPIRE AT 245 PM MDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE.

LAT...LON 4082 10384 4085 10425 4087 10427 4099 10428
      4100 10428 4100 10375
TIME...MOT...LOC 2040Z 269DEG 8KT 4092 10416 

$$

BAKER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 11:58 AM MDT, 2 hours 17 minutes earlier.

Area forecast discussion, Jul 4, 11:58 AM MDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1158 AM MDT FRI JUL 4 2014

.UPDATE...
ISSUED AT 1156 AM MDT FRI JUL 4 2014

ELEVATED MOISTURE BAND MOVING OVER THE FRONT RANGE NOW...A LITTLE
EARLIER THAN WOULD BE OPTIMAL TO HELP CONVECTION. PREVIOUS
FORECAST LOOKING PRETTY GOOD...IT MAY EVEN BE A BIT TOO WET. WEAK
CONVECTION SHOULD BLOSSOM IN THE CLOUD BAND OVER THE NEXT COUPLE
OF HOURS...BUT IN A CLOUDY AND FAIRLY DRY AIR MASS. OUTFLOW WINDS
SHOULD FORCE CONVERGENCE EASTWARD...WITH SLIGHTLY DRIER/COOLER AIR
LEFT BEHIND ALONG THE FRONT RANGE. STILL COULD BE ANOTHER BATCH OF
WEAK CONVECTION LATER IN THE DAY...BUT EXPECT THAT TO BE EVEN
WEAKER THAN THE EARLY AFTERNOON SHOWERS. MODELS HAVE BEEN BLOWING
UP STORMS ON THE DEVELOPING DRYLINE JUST EAST OF STERLING...AKRON
AND LIMON BY MID AFTERNOON AND THAT CONVECTION COULD BE STRONGER.
HOWEVER THE EDGE OF THE MOIST AIR HAS MIXED OUT PRETTY WELL...SO
EXPECT THAT SEVERE THREAT MAY JUST BE LIMITED TO SEDGWICK AND
PHILLIPS COUNTIES AT MID AFTERNOON. AND THAT JUST FOR MARGINAL
PULSE HAIL EVENTS. ALL THIS PRETTY WELL COVERED...WILL LEAVE THE
SCATTERED POPS WHERE WE HAVE THEM BUT EXPECT LOW INTENSITY AND
RELATIVELY EARLY TIMING. TEMPERATURES LOOK TO BE PLAYING OUT
PRETTY WELL...COULD WIND UP GETTING SLIGHTLY WARMER BEHIND THIS
ROUND OF CONVECTION BY THE END OF THE DAY.

&&

.SHORT TERM...(TODAY THROUGH TONIGHT )
ISSUED AT 343 AM MDT FRI JUL 4 2014

UPPER LEVEL HIGH WILL REMAIN CENTERED NEAR THE FOUR CORNERS
TODAY...WITH A SLIGHT UPPER LEVEL SPEED MAX MOVING OVER THE TOP
OF THE RIDGE AND SOUTHERN WYOMING LATER TODAY. MEANWHILE...
PRECIPITABLE WATER VALUES HAVE INCREASED ACROSS WESTERN COLORADO
OVER THE LAST 24 HOURS WITH VALUES NOW NEAR 0.80 INCH AT GRAND
JUNCTION. THE COMBINATION OF THE PASSING UPPER LEVEL SPEED MAX TO
OUR NORTH AND INCREASED PW ON THE WESTERN SLOPE SHOULD PRODUCE
BETTER STORM COVERAGE THIS AFTERNOON INTO THE EVENING.
HOWEVER...THE STORMS WILL STILL BE HIGH BASED PRODUCING STRONG AND
GUSTY OUTFLOW WINDS AND PERHAPS BRIEF HEAVY RAIN/SMALL HAIL FROM
THE STRONGER STORMS. THREAT OF ANY SEVERE STORMS WOULD BE QUITE
LOW AS BETTER LOW LEVEL MOISTURE THAT HELPED SPARKED YESTERDAYS
STRONGER STORMS WILL SCOUR EASTWARD MOSTLY INTO NEBRASKA AND
KANSAS. FAR NORTHEAST CORNER COULD SEE BETTER MOISTURE AND
INSTABILITY HOLD ON THERE.

HIGH TEMPERATURES WILL AVERAGE A COUPLE DEGREES WARMER THAN
YESTERDAY...BUT SOME COOLING SHOULD BE NOTED BY LATE IN THE DAY
WITH OUTFLOW FROM SHOWERS/STORMS.

STORMS SHOULD BE ENDING FOR THE MOST PART FOR EVENING FIREWORKS
DISPLAYS...BUT STILL CANT RULE OUT SOME GUSTY WINDS/SPRINKLES
LINGERING TIL AROUND 9-10 PM. MOST CONVECTION BY THAT TIME SHOULD
BE PUSHING TO THE FAR EASTERN PLAINS.

.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 343 AM MDT FRI JUL 4 2014

THE LARGE UPPER HIGH NEAR THE FOUR CORNERS WILL BE MOVING SLIGHTLY
NORTH SATURDAY WITH WARMER AIR ADVECTING INTO THE STATE.
TEMPERATURES ARE EXPECTED TO BE A COUPLE DEGREES WARMER OVER
TODAYS READINGS. FLOW ALOFT WILL BE TURNING MORE NORTHERLY WHICH
WILL PUSH THE SUBTROPICAL MOISTURE AND UPPER HIGH AWAY FROM
NORTHEAST COLORADO. WARMER TEMPERATURES COMBINED WITH WHAT IS
LEFT OF THE MIDLEVEL MOISTURE WILL KEEP ISOLATED HIGH BASED
CONVECTION TO THE HIGH TERRAIN. WE MAY SEE SOME ACTIVITY OUT ON
THE PLAINS BUT NOT ENOUGH COVERAGE TO MENTION IN THE FORECAST. IF
THEY DO FORM OVER THE PLAINS...WILL LIKELY ONLY EXPERIENCE VIRGA
AND GUSTY OUTFLOW WINDS. SATURDAY NIGHT WILL BE ANOTHER MILD NIGHT
WITH BREEZY WESTERLY WINDS OUT OF THE MOUNTAINS INTO THE PLAINS
DUE TO THE SURFACE TROUGH ON THE PLAINS.

ANOTHER DISTURBANCE WILL BEGIN TO PUSH DOWN FROM THE NORTH ON
SUNDAY...BUT THE TIMING MAY NOT BE QUICK ENOUGH TO COOL US DOWN
MUCH. LOOK FOR TEMPERATURES TO BE SIMILAR TO SATURDAYS WITH EVEN
LESS MOISTURE TO WORK WITH. EXPECT LIMITED HIGH BASED CONVECTION
OVER THE HIGH TERRAIN. THE COOL FRONT WILL LIKELY SLIDE DOWN
SUNDAY AFTERNOON OR EVENING WITH UPSLOPE FLOW OVERNIGHT. AIRMASS
LOOKS TOO DRY FOR ANY MOISTURE TO COME OUT OF IT UNTIL MONDAY.

MOISTURE FROM THE NORTHERN SHORTWAVE WILL INCREASE OVER THE AREA
MONDAY THROUGH WEDNESDAY AS WELL AS COOL TEMPERATURES
SLIGHTLY...BACK TO NEAR NORMAL FOR THIS TIME OF YEAR. LOOK FOR
MORE WIDESPREAD SHOWERS AND THUNDERSTORMS EACH AFTERNOON AND
EVENING...WITH SOME ACTIVITY TO LAST THROUGH THE NIGHT. MODELS ARE
THEN SHOWING THE UPPER RIDGE TO BUILD BACK EAST OVER THE STATE TO
BRING WARMER AND SLIGHTLY DRIER WEATHER THROUGH THE WEEKEND.

&&

.AVIATION...(FOR THE TAFS THROUGH 18Z SATURDAY MORNING)
ISSUED AT 1156 AM MDT FRI JUL 4 2014

VFR THROUGH TONIGHT. EXPECTING SCATTERED WEAK THUNDERSTORMS
AROUND THE DENVER AREA AROUND THE MIDDLE OF THE AFTERNOON...THEN
ONLY A SLIGHT CHANCE AFTER THAT. MAIN THREAT WILL BE GUSTY WINDS
WITH A WIND SHIFT OR TWO LIKELY. PEAK SPEED AROUND 25 KNOTS LIKELY
WITH UP TO 35 KNOTS POSSIBLE...AGAIN MOST LIKELY AROUND 21Z WITH
A LOWER THREAT BY 00Z.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...GIMMESTAD
SHORT TERM...BARJENBRUCH
LONG TERM...KRIEDERMAN
AVIATION...GIMMESTAD
Hazardous weather outlook, Jul 4, 11:15 AM MDT, 3 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1115 AM MDT FRI JUL 4 2014

COZ030>051-051715-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1115 AM MDT FRI JUL 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. LOW LEVEL
MOISTURE AND INSTABILITY WILL BE DECREASING IN MOST AREAS...SO THE
MAJORITY OF STORMS WILL PRODUCE STRONG AND GUSTY OUTFLOW WINDS AND
ONLY BRIEF HEAVY RAIN. THE FAR NORTHEAST CORNER OF THE STATE COULD
STILL SEE A LOW RISK OF A SEVERE STORM WHERE SOMEWHAT BETTER LOW
LEVEL MOISTURE WILL HOLD IN PLACE. HIGH TEMPERATURES WILL WARM
INTO THE LOWER AND MID 90S ON THE PLAINS...WITH MOSTLY UPPER 70S
AND 80S IN THE MOUNTAINS.

STORMS ARE EXPECTED TO DECREASE BY MID TO LATE EVENING WITH ONLY
ISOLATED SHOWERS AND GUSTY WINDS LINGERING TIL SHORTLY AFTER DARK.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HIGH BASED CONVECTION WILL MOSTLY BE LIMITED TO THE HIGH TERRAIN
SATURDAY AND SUNDAY...WITH TEMPERATURES UP TO 10 DEGREES WARMER
THAN AVERAGE FOR THE FORECAST AREA. STORMS WILL LIKELY PRODUCE
GUSTY WINDS NEAR 40 MPH WITH BRIEF LIGHT RAIN.

MOISTURE AND COOLER TEMPERATURES ARE THEN EXPECTED MONDAY THROUGH
WEDNESDAY WITH A RETURN OF AFTERNOON AND EVENING THUNDERSTORMS
WITH MORE MOISTURE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

GIMMESTAD/COOPER

In the hours before

Special weather statement, Jul 4, 1:31 PM MDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
131 PM MDT FRI JUL 4 2014

COZ039-040-042000-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY
CO-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE
COUNTIES/EAST BROOMFIELD COUNTY CO-
131 PM MDT FRI JUL 4 2014

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BROOMFIELD...NORTHEASTERN
JEFFERSON...NORTHWESTERN DENVER AND WEST CENTRAL ADAMS COUNTIES UNTIL
200 PM MDT...

AT 130 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
ARVADA...OR 11 MILES NORTHWEST OF DENVER...MOVING EAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SOUTHWESTERN THORNTON...ARVADA...WESTMINSTER...SOUTHWESTERN
BROOMFIELD...NORTHGLENN AND FEDERAL HEIGHTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR SUDDEN GUSTY WINDS. SECURE LOOSE OBJECTS AND MOVE TO A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3993 10497 3979 10496 3980 10519 3985 10521
      3988 10519
TIME...MOT...LOC 1930Z 268DEG 18KT 3984 10513

BAKER
Special weather statement, Jul 4, 1:37 PM MDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
137 PM MDT FRI JUL 4 2014

COZ036-042000-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE  6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET CO-
137 PM MDT FRI JUL 4 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DOUGLAS COUNTY UNTIL
200 PM MDT...

AT 136 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
DEVILS HEAD...OR 30 MILES NORTHWEST OF COLORADO SPRINGS...MOVING EAST
AT 20 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DEVILS HEAD...PERRY PARK AND WESTCREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR SUDDEN GUSTY WINDS. SECURE LOOSE OBJECTS AND MOVE TO A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3914 10522 3930 10520 3932 10498 3927 10495
      3922 10496 3920 10493 3919 10493 3913 10499
TIME...MOT...LOC 1936Z 269DEG 19KT 3921 10511

BAKER
Special weather statement, Jul 4, 1:47 PM MDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
147 PM MDT FRI JUL 4 2014

COZ039-040-042015-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY
CO-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE
COUNTIES/EAST BROOMFIELD COUNTY CO-
147 PM MDT FRI JUL 4 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BROOMFIELD...
NORTHEASTERN JEFFERSON...CENTRAL DENVER AND SOUTHWESTERN ADAMS
COUNTIES UNTIL 215 PM MDT...

AT 145 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
EASTERN ARVADA...OR 8 MILES NORTHWEST OF DENVER...MOVING EAST AT 20
MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH ARE LIKELY WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
NORTHWESTERN DENVER...THORNTON...ARVADA...WESTMINSTER...SOUTHWESTERN
BROOMFIELD...COMMERCE CITY...NORTHGLENN...BRIGHTON...NORTHERN WHEAT
RIDGE AND FEDERAL HEIGHTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
RAIN GAUGES UNDER THIS STORM HAVE RECORDED UP TO A QUARTER INCH OF
RAIN IN 15 MINUTES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3978 10515 3990 10516 3994 10483 3976 10483
TIME...MOT...LOC 1945Z 269DEG 18KT 3982 10507

BAKER
Special weather statement, Jul 4, 2:07 PM MDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
207 PM MDT FRI JUL 4 2014

COZ039-040-042045-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY
CO-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE
COUNTIES/EAST BROOMFIELD COUNTY CO-
207 PM MDT FRI JUL 4 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BOULDER...EASTERN
BROOMFIELD...NORTHEASTERN JEFFERSON...NORTHWESTERN DENVER AND
NORTHWESTERN ADAMS COUNTIES UNTIL 245 PM MDT...

AT 204 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
WESTMINSTER...OR 12 MILES NORTHWEST OF DENVER...MOVING EAST AT 10
MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WAS ALSO PRODUCING HEAVY RAINFALL RESULTING IN MINOR
STREET FLOODING. AT 2 PM MDT...A NATIONAL WEATHER SERVICE EMPLOYEE
NEAR STANLEY RESERVOIR IN NORTH ARVADA REPORTED 0.8 INCH OF RAIN IN
30 MINUTES.

LOCATIONS IMPACTED INCLUDE...
NORTHERN DENVER...THORNTON...SOUTHEASTERN ARVADA...WESTMINSTER...
BROOMFIELD...COMMERCE CITY...NORTHGLENN...BRIGHTON...EASTERN WHEAT
RIDGE...LAFAYETTE...FEDERAL HEIGHTS AND SOUTHWESTERN DENVER
INTERNATIONAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR SUDDEN GUSTY WINDS. SECURE LOOSE OBJECTS AND MOVE TO A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3988 10513 3999 10507 3999 10480 3989 10476
      3977 10480 3977 10509
TIME...MOT...LOC 2004Z 269DEG 9KT 3989 10508

BAKER
Special weather statement, Jul 4, 2:11 PM MDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
211 PM MDT FRI JUL 4 2014

COZ042-042100-
NORTHEAST WELD COUNTY CO-
211 PM MDT FRI JUL 4 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WELD COUNTY UNTIL
300 PM MDT...

AT 210 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4
MILES NORTHEAST OF GROVER...OR 34 MILES SOUTHWEST OF KIMBALL...MOVING
EAST AT 10 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GROVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR SUDDEN GUSTY WINDS. SECURE LOOSE OBJECTS AND MOVE TO A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4082 10384 4085 10425 4087 10427 4099 10428
      4100 10428 4100 10375
TIME...MOT...LOC 2010Z 269DEG 8KT 4092 10417

BAKER

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 6:00 PM MDTSpecial Weather StatementBOUJefferson45 min
Jul 3, 6:23 PM MDTSevere Thunderstorm WarningBOUJefferson21 min
Jul 3, 6:29 PM MDTSevere Thunderstorm WarningBOUElbert, Lincoln31 min
Jul 3, 6:50 PM MDTSpecial Weather StatementBOUCrowley25 min
Jul 3, 6:59 PM MDTSevere Thunderstorm WarningBOUElbert, Lincoln31 min
Jul 3, 7:10 PM MDTSpecial Weather StatementBOUDouglas35 min
Jul 3, 7:15 PM MDTSevere Thunderstorm WarningBOUElbert, Lincoln30 min
Jul 3, 7:48 PM MDTSpecial Weather StatementBOUGilpin27 min
Jul 3, 8:04 PM MDTSpecial Weather StatementBOULincoln26 min
Jul 3, 8:17 PM MDTSevere Thunderstorm WarningBOULincoln43 min
Jul 3, 8:28 PM MDTSevere Thunderstorm WarningBOUWashington32 min
Jul 4, 1:31 PM MDTSpecial Weather StatementBOUBroomfield29 min
Jul 4, 1:37 PM MDTSpecial Weather StatementBOUDouglas23 min
Jul 4, 1:47 PM MDTSpecial Weather StatementBOUBroomfield28 min
Jul 4, 2:07 PM MDTSpecial Weather StatementBOUBroomfield38 min
Jul 4, 2:32 PM MDTSpecial Weather StatementBOUSedgwick43 min
Jul 4, 2:47 PM MDTSevere Thunderstorm WarningBOUSedgwick18 min
Jul 4, 2:59 PM MDTSpecial Weather StatementBOUBoulder46 min
Jul 4, 3:37 PM MDTSpecial Weather StatementBOULogan38 min
Jul 4, 3:48 PM MDTSpecial Weather StatementBOUSedgwick42 min
Jul 4, 4:11 PM MDTSpecial Weather StatementBOULogan34 min
Jul 4, 4:54 PM MDTSpecial Weather StatementBOUJefferson21 min
Jul 4, 4:55 PM MDTAreal Flood AdvisoryBOUPhillips95 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.